When will these eye bags go away? (photos)

I received botox under each eye one month ago. I immediately noticed huge pocket like bags that would not diminish. I called my doctor she the followed up with putting filler in to camouflage the bags one week ago. I am so upset I look worse now!!!!

Doctor Answers 10

Botox

Thank you for your question in regards to Botox. It will take 3-4 months for Botox to wear off with no dissolvable solution to help speed up the process. Depending on which fillers were injected, hyaluronidase can be used to dissolve the filler. Swelling and bruising are very common after injections and can take up to two weeks to resolve. To be sure what is best for you, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment. I hope this helps.


Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

Tear trough injections

The botox will wear off within several months maybe less depending on how many units were placed underneatht he eyes.  In terms of the fillers, it depends on what was placed.  Juvederm will typically cause more swelling and ideal products include Restylane and Belotero.  In addition, the products may have been placed too superficially instead of deep.  But rest assured, if it was a hyaluronic acid filler, it can be dissolved

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

When will these eye bags go away?

Hello Michaelanyas,

Injecting Botox below the eye (as opposed to on the side of the eye), runs the risk of creating eye bags as the muscle there weakens and the fat found around the eye pushes forward.  Your photos looks like filler was injected directly into the bags as opposed to in the tear trough, although I also wouldn't have recommended that to correct the Botox problem you had.  If you inject into the bags it pulls in more water and will cause the bags to appear worse.  Give yourself at least 10 days from your injection (and preferably two weeks) to allow the swelling to go down.  If your eyes still look this way you should consider receiving hyaluronidase injections to dissolve the product.  Given your experience so far, I'd also recommend you consider seeing another practitioner, preferably one of the core aesthetic physician injectors (facial plastic surgeon, plastic surgeon, dermatologist). 

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Bags under the eye

I agree with my colleagues below.   Please see an experienced injector to relieve the issue.  The Botox swelling will go away on it's own, the filler will make the swelling look worse.   You will most likely need the filler dissolved and after several weeks the swelling will go down.  Botox under the eye is tricky and must be done by someone who fully understands the underlying anatomy.  Best of luck!

Shahin Fazilat, MD, FACS
Mountain View Plastic Surgeon
4.8 out of 5 stars 10 reviews

Swelling

i know that this is difficult.  Fillers under the eye can be tricky.  They can cause a lot of swelling especially if the filler is thick.  You may need to get it dissolved and wait a while to then see if anything else can be done.  Perhaps you might want to let an ophthalmologist handle this area for you.  Best of luck.  

Eyebags After Botox and Filler

This just sounds like a bad, inexperienced move by your doctor. Sorry that you have to go through this. The Botox injections probably caused swelling under your eyes which have now been made worse by the filler pulling more fluid into the area. If it still looks like this in another week then I would have the filler dissolved with Hyaluronidase (assuming a hyaluronic acid filler was used) and just let the Botox wear off. Make sure you find an experienced injector next time. Best wishes.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Swelling under the eyes

It sounds like the Botox led to swelling under the eyes.  If left alone the swelling usually resolves over 6 to 12 weeks. Placing filler to camouflage this creates even worse swelling as you have unfortunately experienced. I recommend you see an experienced injector as soon as possible to have the filler dissolved.  The good news is that you will fully recover. So sorry and best of luck.

Katrinka L. Heher, MD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

Bags under eyes

Filler cannot help bags under the eyes and will usually make them worse.  I suggest you find a board certified dermatologist or plastic surgeon to do your treatment, Hyaluronidase can remove the filler and then start over

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Swelling after botox and juvederm

I am sorry that you are going through this.  You should set up an appointment with a local expert.  The filler was placed to superficially and caused swelling of the lower lids.  First, the filler should be resolved completely and then re-evaluate the area after 10-14 days for possible solutions. Best of luck.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Eye bags after Botox and fillers

This was a problem that was treated improperly. You need to seek another opinion. I don't know what filler was placed but it looks like Juvederm, which is also a mistake. Get it dissolved and let the Botox wear out in my opinion.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.